Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 31, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 15, 2005, 2:40 PM CDT for Morgan County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 2:40 PM CDT (19:40 UTC)
- Expired
- Aug 15, 2005, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 151941 FFWHUN ALC103-152245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 240 PM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MORGAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 545 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL OF 1 TO 2 INCHES IN 30 MINUTES IS POSSIBLE. * SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... COLE SPRING AND EVA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3432 8696 3432 8659 3445 8658 3447 8697 $$ KULA
1 follow-up statement
000 WGUS74 KHUN 152211 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 511 PM CDT MON AUG 15 2005 ALC103-152221- MORGAN AL- 511 PM CDT MON AUG 15 2005 ...THE FLASH FLOOD WARNING FOR MORGAN COUNTY HAS BEEN CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED THAT RAINFALL HAD ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. LAT...LON 3432 8696 3432 8659 3445 8658 3447 8697 $$ JE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:39 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 15, 1:39 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 139 PM CDT MON AUG 15 2005 .DISCUSSION... DESPITE THE 5H RIDGE CENTER LOCATED NEARLY ON TOP OF THE LOCAL AREA...CONVECTIVE COVERAGE IS CONSIDERABLY GREATER THAN YESTERDAY. THIS IS LIKELY DUE TO THE HIGHER LOW LEVEL MOISTURE IN PLACE WITH SFC DEW POINTS OF 70-75F. COVERAGE SHOULD BE HIGHEST NEAR RESIDUAL OUTFLOW BOUNDARY IN MID TN. NEAR STORM ENVIRONMENT IS YIELDING SBCAPES IN EXCESS OF 3500 J/KG OVERALL...WHICH WILL LIKELY EXCEED 4000 J/KG WITHIN THE NEXT HOUR OR SO. GOES WINDEX VALUES ARE NOW EXCEEDING 60...WITH WMSI VALUES CORRESPONDING TO 50-65KT WET MICROBURST POTENTIAL. KHTX SHOWED A RECENT PROXIMITY STORM WITH DIVERGENT BASE VELOCITY SIGNATURE AND MAX OF 35KT SO FAR. I SUSPECT WITH FURTHER HEATING...ELEVATED CORES WILL INTENSIFY THE LOCAL DAMAGING WIND THREAT. AS WITH THE LAST SEVERAL DAYS...EXPECT STORMS TO DISSIPATE RAPIDLY TOWARD SUNSET. PERSISTENCE TYPE FORECAST LOOKS LIKE BEST ROUTE TO GO THROUGHOUT THE 7 DAY PERIOD...EVEN IN THE LONG TERM. LONG TERM MODEL CONFIDENCE IS PRETTY SHAKY WITH NO RUN TO RUN CONTINUITY SINCE YESTERDAY. FOR DAYS 1 TO 3...FORECAST CONCERN IS WHETHER OR NOT THE SHORTWAVE WILL AID LIFT AND WIDER SPREAD RAINFALL ON WEDNESDAY. I BELIEVE THE MODELS ARE DERIVING THIS WAVE FROM MCS ACTIVITY IN THE SOUTHERN PLAINS INTO THE MID SOUTH. THIS IS PLAUSIBLE TO A CERTAIN EXTENT...BUT NOT ENOUGH TO HANG MY HAT ON FOR INCREASING GOING CHANCE POP FORECAST. SO...HAVE LEFT THIS ALONE FOR NOW. INDEED...IF AN OUTFLOW BOUNDARY IS GENERATED TUESDAY INTO TUESDAY NIGHT WHICH TAKES RESIDENCE IN THE TN VALLEY...POPS WILL INCREASE GIVEN THE CURRENT BUOYANT AIRMASS IN PLACE. ONLY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST WERE TO RAISE HIGH TEMPS A BIT DAYS 5-7 GIVEN LOW CONFIDENCE IN COLD FRONT ARRIVING THIS FAR S. IM TAKING A CONSERVATIVE APPROACH ON THIS GIVEN THAT THE 5H RIDGE LOOKS TO REMAIN STRONG THROUGH THIS WEEK. .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 94 73 91 / 20 40 30 40 SHOALS 73 95 72 91 / 20 40 30 40 CULLMAN 73 93 72 91 / 20 40 30 40 FAYETTEVILLE 72 94 71 91 / 20 40 30 40 FORT PAYNE 70 91 71 88 / 20 40 30 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Aug 15, 11:42 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1142 AM CDT MON AUG 15 2005 ALZ001>010-016-TNZ076-096-097-160200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1142 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING MICROBURSTS...OR LOCALIZED DAMAGING WINDS OVER 60 MPH. THE STORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND SMALL HAIL. AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO REMAIN SMALL...SO RELIEF FROM THE HEAT WILL BE LIMITED. HIGH TEMPERATURES IN THE LOW TO MID 90S ALONG WITH VERY HUMID CONDITIONS WILL YIELD HEAT INDICES FROM 100 TO 108 DEGREES. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH THE OUTLOOK PERIOD. KULA
In the hours before
Special weather statement, Aug 15, 1:43 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 143 PM CDT MON AUG 15 2005 ALZ003-151915- FRANKLIN- 143 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 215 PM... AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSSELLVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ISBELL. RUSSELLVILLE. PLEASANT RIDGE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Local storm report, Aug 15, 2:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
200 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL RUSSELLVILLE 34.51N 87.73W
08/15/2005 0.50 INCH FRANKLIN AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED IN RUSSELLVILLE.
&&
HALocal storm report, Aug 15, 2:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
214 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG RUSSELLVILLE 34.51N 87.73W
08/15/2005 FRANKLIN AL LAW ENFORCEMENT
PUBLIC REPORT OF A TREE DOWN ON POWERLINES IN
RUSSELLVILLE.
&&
HASpecial weather statement, Aug 15, 2:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 216 PM CDT MON AUG 15 2005 TNZ076-096-151945- LINCOLN-MOORE- 216 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 245 PM... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF FAYETTEVILLE...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MIMOSA. MULBERRY. BOONEVILLE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Aug 15, 2:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 228 PM CDT MON AUG 15 2005 ALZ007-152000- MORGAN- 228 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN MORGAN COUNTY UNTIL 3 PM CDT... AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF FALKVILLE...OR 12 MILES NORTHEAST OF CULLMAN...MOVING NORTH AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EVA. FLORETTE. COLE SPRINGS. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Aug 15, 2:38 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 238 PM CDT MON AUG 15 2005 ALZ001-152010- LAUDERDALE- 238 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN LAUDERDALE COUNTY UNTIL 310 PM CDT... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEXINGTON...OR 16 MILES EAST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEXINGTON. WHITEHEAD. ANDERSON. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:49 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 26 min |
| Aug 15, 2:19 PM CDT | Flash Flood Warning | HUN | Franklin | 3 hr |
| Aug 15, 3:09 PM CDT | Flash Flood Warning | HUN | Lauderdale | 2 hr |
| Aug 15, 3:46 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 29 min |
| Aug 15, 4:14 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 31 min |
| Aug 15, 4:19 PM CDT | Flash Flood Warning | HUN | Madison | 116 min |
| Aug 15, 5:30 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 30 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.